Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 48, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 18, 2014, 9:18 AM CDT for Dale County, Alabama. It took effect at Apr 18, 2014, 9:30 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2014, 9:18 AM CDT (14:18 UTC)
- In effect from
- Apr 18, 2014, 9:30 PM CDT
- Expired
- Apr 21, 2014, 10:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River near Newton (SR 134) (NEWA1).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
750 WGUS42 KTAE 181418 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1018 AM EDT FRI APR 18 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-191418- /O.NEW.KTAE.FL.W.0048.140419T0551Z-140422T0300Z/ /NEWA1.2.ER.140419T0551Z.140420T0600Z.140421T2100Z.NO/ 918 AM CDT FRI APR 18 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134). * FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM FRIDAY THE STAGE WAS 8.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 26.3 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * IMPACTS...AT 24.0 FEET...MODERATE FLOODING ON THE CHOCTAWHATCHEE RIVER WILL AFFECT STORES AND APARTMENTS AROUND HIGHWAY 92 NEAR CLAYHATCHEE...EIGHT MILES DOWNSTREAM OF NEWTON. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$
8 follow-up statements
143 WGUS82 KTAE 190232 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1032 PM EDT FRI APR 18 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-200232- /O.EXT.KTAE.FL.W.0048.140419T0230Z-140422T0316Z/ /NEWA1.2.ER.140419T0213Z.140420T0000Z.140421T2116Z.NO/ 932 PM CDT FRI APR 18 2014 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134). * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM FRIDAY THE STAGE WAS 18.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 27.2 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * IMPACT...MODERATE FLOODING ON THE CHOCTAWHATCHEE RIVER WILL AFFECT STORES AND APARTMENTS AROUND HIGHWAY 92 NEAR CLAYHATCHEE...EIGHT MILES DOWNSTREAM OF NEWTON. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$
322 WGUS82 KTAE 190823 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 423 AM EDT SAT APR 19 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-200823- /O.CON.KTAE.FL.W.0048.000000T0000Z-140422T0316Z/ /NEWA1.2.ER.140419T0230Z.140420T0000Z.140421T2116Z.NO/ 323 AM CDT SAT APR 19 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134). * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:30 AM SATURDAY THE STAGE WAS 20.3 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$
114 WGUS82 KTAE 191418 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1018 AM EDT SAT APR 19 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134) AFFECTING DALE COUNTY CHOCTAWHATCHEE RIVER AT GENEVA (SR 52) AFFECTING GENEVA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-201418- /O.EXT.KTAE.FL.W.0048.000000T0000Z-140420T1840Z/ /NEWA1.1.ER.140419T0230Z.140419T0945Z.140420T1240Z.NO/ 918 AM CDT SAT APR 19 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134). * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SATURDAY THE STAGE WAS 20.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 19.0 FEET...MINOR FLOODING WILL BEGIN TO AFFECT FARMLAND IN LOW LYING AREAS NEAR THE CHOCTAWHATCHEE RIVER. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$ ALC061-201418- /O.EXT.KTAE.FL.W.0053.140419T1723Z-140424T0100Z/ /GNVA1.1.ER.140419T1723Z.140421T0000Z.140423T1900Z.NO/ 918 AM CDT SAT APR 19 2014 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER AT GENEVA (SR 52). * FROM THIS AFTERNOON TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 22.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 27.7 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * IMPACT...AT 27.0 FEET...FARMLANDS AND SOME FARM ROADS WILL FLOOD. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$
971 WGUS82 KTAE 200131 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 931 PM EDT SAT APR 19 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134) AFFECTING DALE COUNTY CHOCTAWHATCHEE RIVER AT GENEVA (SR 52) AFFECTING GENEVA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-202125- /O.EXT.KTAE.FL.W.0048.000000T0000Z-140420T2125Z/ /NEWA1.1.ER.140419T0230Z.140420T0030Z.140420T1525Z.NO/ 831 PM CDT SAT APR 19 2014 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134). * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM SATURDAY THE STAGE WAS 21.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CREST EARLY SUNDAY MORNING NEAR 21.3 FEET AND THEN BEGIN FALLING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY AFTERNOON. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$ ALC061-210131- /O.CON.KTAE.FL.W.0053.000000T0000Z-140424T0100Z/ /GNVA1.1.ER.140419T1435Z.140421T0000Z.140423T1900Z.NO/ 831 PM CDT SAT APR 19 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER AT GENEVA (SR 52). * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SATURDAY THE STAGE WAS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.7 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. * IMPACT...AT 27.0 FEET...FARMLANDS AND SOME FARM ROADS WILL FLOOD. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$
541 WGUS82 KTAE 201157 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 757 AM EDT SUN APR 20 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-211157- /O.EXT.KTAE.FL.W.0048.000000T0000Z-140421T2140Z/ /NEWA1.1.ER.140419T0230Z.140420T1800Z.140421T1540Z.NO/ 657 AM CDT SUN APR 20 2014 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134). * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 AM SUNDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * IMPACT...AT 24.0 FEET...MODERATE FLOODING ON THE CHOCTAWHATCHEE RIVER WILL AFFECT STORES AND APARTMENTS AROUND HIGHWAY 92 NEAR CLAYHATCHEE...EIGHT MILES DOWNSTREAM OF NEWTON. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$
280 WGUS82 KTAE 201346 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 946 AM EDT SUN APR 20 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134) AFFECTING DALE COUNTY CHOCTAWHATCHEE RIVER AT GENEVA (SR 52) AFFECTING GENEVA COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20) AFFECTING WALTON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-211346- /O.EXT.KTAE.FL.W.0048.000000T0000Z-140421T2128Z/ /NEWA1.1.ER.140419T0230Z.140420T1800Z.140421T1528Z.NO/ 846 AM CDT SUN APR 20 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134). * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SUNDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * IMPACT...AT 24.0 FEET...MODERATE FLOODING ON THE CHOCTAWHATCHEE RIVER WILL AFFECT STORES AND APARTMENTS AROUND HIGHWAY 92 NEAR CLAYHATCHEE...EIGHT MILES DOWNSTREAM OF NEWTON. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$ ALC061-211345- /O.EXT.KTAE.FL.W.0053.000000T0000Z-140423T2034Z/ /GNVA1.1.ER.140419T1435Z.140421T0000Z.140423T1434Z.NO/ 846 AM CDT SUN APR 20 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER AT GENEVA (SR 52). * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 27.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. * IMPACT...AT 27.0 FEET...FARMLANDS AND SOME FARM ROADS WILL FLOOD. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$ FLC131-211345- /O.CON.KTAE.FL.W.0031.000000T0000Z-000000T0000Z/ /BRUF1.3.ER.140411T1115Z.140425T1200Z.000000T0000Z.NO/ 846 AM CDT SUN APR 20 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR BRUCE (SR 20). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:01 AM SUNDAY THE STAGE WAS 16.0 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.9 FEET BY FRIDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 16.5 FEET...MAJOR FLOODING OCCURS ALONG THE EAST AND WEST BANKS OF THE CHOCTAHATCHEE RIVER FROM NEAR THE CONFLUENCE WITH HOLMES CREEK TO THE GULF OF MEXICO AFFECTING MANY HOMES AND FISHING CAMPS. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$
495 WGUS82 KTAE 210156 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 956 PM EDT SUN APR 20 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134) AFFECTING DALE COUNTY CHOCTAWHATCHEE RIVER AT GENEVA (SR 52) AFFECTING GENEVA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-211940- /O.EXT.KTAE.FL.W.0048.000000T0000Z-140421T1940Z/ /NEWA1.1.ER.140419T0230Z.140420T1430Z.140421T1340Z.NO/ 856 PM CDT SUN APR 20 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134). * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM SUNDAY THE STAGE WAS 21.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND FALL BELOW FLOOD STAGE BY MONDAY MORNING. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$ ALC061-220156- /O.EXT.KTAE.FL.W.0053.000000T0000Z-140423T1600Z/ /GNVA1.1.ER.140419T1435Z.140420T2100Z.140423T1000Z.NO/ 856 PM CDT SUN APR 20 2014 THE FLOOD WARNING CONTINUES FOR THE CHOCTAWHATCHEE RIVER AT GENEVA (SR 52). * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM SUNDAY THE STAGE WAS 27.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL BEGIN TO FALL TONIGHT AND FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 27.0 FEET...FARMLANDS AND SOME FARM ROADS WILL FLOOD. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$
301 WGUS82 KTAE 211315 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EDT MON APR 21 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134) AFFECTING DALE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC045-211345- /O.CAN.KTAE.FL.W.0048.000000T0000Z-140421T1940Z/ /NEWA1.1.ER.140419T0230Z.140420T1430Z.140421T1127Z.NO/ 815 AM CDT MON APR 21 2014 THE FLOOD WARNING IS CANCELLED FOR THE CHOCTAWHATCHEE RIVER NEAR NEWTON (SR 134). * AT 7:30 AM MONDAY THE STAGE WAS 18.7 FEET. * FELL BELOW FLOOD STAGE AT 6:27 AM MONDAY. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.9 FEET BY TOMORROW MORNING. * IMPACT...AT 19.0 FEET...MINOR FLOODING WILL BEGIN TO AFFECT FARMLAND IN LOW LYING AREAS NEAR THE CHOCTAWHATCHEE RIVER. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 8:21 AM CDT, 57 minutes earlier.
Area forecast discussion, Apr 18, 8:21 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 AM EDT Fri Apr 18 2014
...Heavy Rain and Flooding Concerns Continue into this Evening...
...Strong to Severe Storms Possible mainly SE Big Bend and adjacent
Waters...
.Near Term [Through Today]...
Mid morning analysis shows that the leading edge of mid/upper
trough continues to dig ESE across Cntrl Gulf region. Closed low
over LA. Low Strong jet extends from base of trough Newd to mid-
Atlc states while several shortwaves move across SE region. Lead
shortwave crossed early this morning leading to blowup of local
convection. Another potent shortwave across extreme E TX diving
down base of trough increasing divergence across Nrn Gulf of Mex
setting us up for next round. At surface...latest MSAS confirmed
by marine obs show that upper features have generated MCS low
south of Mobile and latest radar pix show it only meandering N/E
in last hour. Warm front extends Ewd across Cntrl FL. All this
providing excellent isentropic lift...and has strengthened MCS
yielding plume of moderate to heavy deep layer moisture moving
Newd towards CWA which will increase rainfall amount and
intensity.
Later today...TX shortwave will amplify SEWD helping to generate
closed H5 LOW. Guidance tracks MCS slowly Newd across Wrn FL
Panhandle early aftn then just south of Apalachicola during the late
aftn. Assocd warm front will likely reach I-10 by mid to late-aftn.
This would strengthen Sly flow...intensity moisture plume as it
overspreads CWA and further increase amount and intensity of rain as
low approaches. This would also place the axis of heaviest rain from
Wrn Panhandle thru SE AL and SW GA with the strongest forcing along
and just north of the warm front. General 1-2 inches 6 hr rainfall
totals (2 to 4 inch total) are expected but higher amounts are
likely along and just east of track...i.e. coastal counties from Bay
to Wakulla. The only possible curb would be a dry slot currently
seen on radar south of Panama City. But latest pix show little N/E
movement. With precip water values 50 to 100% above climo, rain
rates will occasionally be very high, so we will leave our Flood
Watch up and unchanged for our entire forecast area. The global
model consensus brings H5 low to FL Panhandle while surface low
moves Newd into NE FL by 06z Sat. So wrap around rain will
continue especially across NE third of CWA. Clouds and rain will
keep max temps well below normal for portions of CWA...near 60
north to mid 70s SE Big Bend.
As of 9 AM EDT...rainfall totals were already 2-3 inches across
Panhandle and 1-2 inches across the Big Bend...SE AL and SW/S/Cntrl
GA. This included Chipley 3.03...Mossy Head 2.80 and Alpine Heights
2.65 in Walton County...Parker (Bay) 2.53...Panama City 2.43...
Geneva AL 2.35...DeFuniak Springs 2.29...Tallahassee AP...1.70 and
Apalachicola 1.47 inches.
Although rain and flooding continues to be the main issue...the
threat of strong to isold severe storms is non-zero across mainly
Taylor and Dixie counties and adjacent waters. Although mid/upper
lapse rates are expected to remain weak...limiting destabilization...
Convection Allowing Model (CAM) forecast SBCAPE is in the 500-1000
J/kg range this afternoon in the warm sector with veered low level
winds around Cross City and Perry. Given the expected 0-1 km bulk
shear magnitude will be around 30 KT in that area, it's reasonable
to be concerned about isolated, low-topped supercells- with
damaging wind gusts or perhaps even a brief tornado especially if
GFS with its more Nrn track (rather then ECMWF) ends up verifying.
Elsewhere we think that thunderstorms will be elevated enough to
limit vertical mixing, though the low level winds are strong
enough that wind gusts up to 40 MPH are possible.
Other concerns to be monitored include possible coastal flooding this
afternoon at high tide across coastal Big Bend, high surf advisories
and high rip current risk for Walton thru Franklin coasts and gale
force winds or gusts for the nearshore panhandle waters and all the
offshore waters.
&&
.Hydrology...
We continue to be on track for a moderate to heavy rainfall event
across the forecast area today and tonight. Rainfall totals of 2
to 4 inches are expected to be fairly common, with isolated higher
amounts perhaps up to 6 to 8 inches possible. In general, the
rivers most likely to flood and have higher impacts will be in the
Florida Panhandle and Big Bend where flows are already somewhat
elevated. Where the heaviest rain falls, there should also be
other flooding on smaller streams and creeks, as well as areas of
high water in low-lying areas and fields.
A more detailed hydrology discussion is available on our ESF
(Hydrologic Outlook) product, which can be found here:
http://www.srh.noaa.gov/product.php?site=NWS&product=ESF&issuedby=TAE
The most up-to-date river forecast information can always be found
on our AHPS page (below).
http:/water.weather.gov/ahps2/index.php?wfo=tae.
&&
.Prev Discussion [645 AM EDT]...
.Short Term [Tonight Through Sunday]...
The surface low pressure system will be departing to our east
tonight but rain chances will continue through Saturday as wrap
around moisture associated with the upper low swings through the
Tri-state region. Most of this rain should be light. Deep layer
ridging will begin to build in on Sunday with warming temperatures
and dry conditions.
.Long Term [Sunday Night Through Friday]...
By early next week the next weak trough and shortwave moves into
Gulf region with weak zonal flow across local area. A surface low
well to our NW brings a weak front to the Nrn Gulf before retreating
back Nwd on Wed. This will bring a slight chance of rain and isold
thunderstorms to the NRN counties Tues and Tues night followed by
drying trend. Throughout the entire period, both high and low temps
will shows a gradual warming trend. Inland highs Monday in the upper
70s to around 80 will rise to the mid 80s Wed and Thurs. Inland Lows
Sun night in the low to mid 50s will rise by Thurs night to the low
60s.
.Aviation...
[Through 12z Saturday] Rain, occasional thunderstorms, and low
cigs (lower MVFR to IFR) are expected at all terminals today. The
heaviest rain will end from south to north this evening, followed
by IFR cigs and occasional DZ.
.Marine...
Winds and seas will continue to increase today with gale
conditions developing over the western and offshore legs. For the
nearshore waters of the Big Bend...advisory conditions will
prevail at least through the passage of the low pressure system
tonight. The gale conditions for the remainder of the coastal
waters will also subside tonight with advisory conditions
diminishing by Saturday evening. The strong onshore flow will
result in heavy surf and high risk of rip currents along area
beaches from Franklin County westward. A coastal flood watch is
also in effect along Wakulla County eastward to the mouth of the
Suwannee River.
.Fire Weather...
With such wet conditions today, there will be no fire weather issues
(i.e. Red flag conditions) through at least this weekend.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 69 53 67 51 76 / 100 60 30 10 0
Panama City 66 50 72 54 77 / 100 30 10 0 0
Dothan 63 48 70 51 76 / 100 50 20 0 0
Albany 63 50 65 50 75 / 100 80 40 10 0
Valdosta 69 55 65 51 75 / 100 80 40 10 0
Cross City 77 59 68 51 77 / 100 60 30 10 0
Apalachicola 70 56 71 53 73 / 100 30 10 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Flood Watch through late tonight for Calhoun-Central Walton-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-
Inland Jefferson-Inland Taylor-Inland Wakulla-Inland Walton-
Jackson-Lafayette-Leon-Liberty-Madison-South Walton-
Washington.
COASTAL Flood Watch until 8 PM EDT this evening for Coastal
Dixie-Coastal Jefferson-Coastal Taylor-Coastal Wakulla.
High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Saturday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flood Watch through late tonight for Baker-Ben Hill-Berrien-
Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flood Watch through late tonight for Coffee-Dale-Geneva-Henry-
Houston.
GM...Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
Gale Warning until 8 PM EDT this evening for Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...BLOCK
SHORT TERM...BARRY
LONG TERM...BLOCK
AVIATION...FOURNIER
MARINE...BARRY
FIRE WEATHER...FOURNIER
HYDROLOGY...CJMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:47 AM CDT | Areal Flood Warning | TAE | Geneva | 6 hr |
| Apr 18, 12:23 PM CDT | Areal Flood Warning | TAE | Coffee | 6 hr |
| Apr 18, 2:22 PM CDT | River Flood Warning | TAE | Coffee, Dale | 44 hr |
| Apr 18, 2:40 PM CDT | Areal Flood Warning | TAE | Dale | 6 hr |
| Apr 18, 5:04 PM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 56 min |
| Apr 18, 5:13 PM CDT | Areal Flood Warning | TAE | Geneva | 12 hr |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.